MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, 1.2 MICRON FILTER, CLAVE Y-SITE, SECURE LOCK, 104 INCH; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, 1.2 MICRON FILTER, CLAVE Y-SITE, SECURE LOCK, 104 INCH; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 125390490
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a primary plum set, 1.2 micron filter, clave y-site, secure lock, 104 inch where it was reported that there were two reports of possible leaking from the filter when administering total parenteral nutrition (tpn) & lipids concurrently.The nurse noted a stain on the bed but couldn't see where the leak was, but then the 2nd time the nurse saw fluid underneath the filter as it laid in the bed.They saved the tubing and tried to replicate the leaking.They ran the pump from 9am-4pm.They did see one small drop of fluid on the outside of the filter after the rate titrated up to 133ml/hr.They wiped it so they could see where it came from, but the filter remained dry.The lipids they had ran out so for the rest of the test it was just the thinner iv fluids.The tubing used to replicate the issue was the same tubing that leaked on the 2nd incident.There was patient involvement, however, no adverse event and no delay in therapy as it was found at the end of the therapy, or tpn & lipids had to be stopped & child placed on alternative therapy.This captures 1 of 2 occurrences.
 
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.Possible lot numbers provided.Device history lot number review is pending.Plots: (b)(6) manufacturing date: 10/01/2024 expiration date: 10/01/2027.(b)(6) manufacturing date: 08/01/2024 expiration date: 08/01/2027.
 
Additional Manufacturer Narrative
The complaint of leaking from the filter could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.The lot history of the potential lots (14103836 & 14035850) were reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PRIMARY PLUM SET, 1.2 MICRON FILTER, CLAVE Y-SITE, SECURE LOCK, 104 INCH
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21472419
Report Number9615050-2025-00093
Device Sequence Number18321268
Product Code FPA
UDI-Device Identifier10887787005407
UDI-Public10887787005407
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number125390490
Device Lot NumberPLOTS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIPIDS, UNK MFR.; TOTAL PARENTERAL NUTRITION, UNK MFR.
Patient SexUnknown